MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367001
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device brand name: bd vacutainer® blood alcohol determinations sodium fluoride: 100mg potassium oxalate: 20mg.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified amount of bd vacutainer® blood alcohol determinations sodium fluoride: 100mg potassium oxalate: 20mg had "black" foreign matter in the tubes.The following information was provided by the initial reporter: customer complaints seeing black particles in bd 367001 ,lot #321350.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.D9: returned to manufacturer on: 2023-04-17.H.6.Investigation summary: bd received [5] samples and [4] photos in support of this complaint for catalog 367001, lot number 2321350.The photos were reviewed and the customer¿s indicated failure mode was observed.Additionally, the customer samples were evaluated by visual examination and the indicated failure mode for foreign matter with the incident lot was observed.There are black particles on the tube under the label and on the stopper.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was able to confirm the customer¿s indicated failure mode with the samples and photos provided.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16714772
Report Number1917413-2023-00284
Device Sequence Number1609559
Product Code JKA
UDI-Device Identifier50382903670012
UDI-Public(01)50382903670012
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K901449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2024
Device Model Number367001
Device Catalogue Number367001
Device Lot Number2321350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown